Ouch!

A board to discuss the Multiple Sclerosis modifying drug Copaxone

Ouch!

Postby Loriyas » Mon Feb 04, 2008 10:36 am

I have been doing Copaxone injections for almost 5 years. I have dealt with lipoatrophy (which I chalked it up to the price you have to pay with this drug) stinging injections, and some hives. None of this has caused me to want to stop because I have felt I have benefitted from this drug. But I nearly went through the roof with my injection last night! Injected into my thigh (as I have done a hundred times) and my whole leg tingled and went numb-I must have hit something! And it hurt for about an hour afterward. I iced it for about 20 minutes and that helped. The numbness stopped also.

I suspect that reactions happen from time to time with this drug (and all others also). It still isn't something that will make me quit but ouch! Not fun!

Lori
Loriyas
Family Elder
 
Posts: 594
Joined: Sun Apr 02, 2006 3:00 pm
Location: Naples, FL

Advertisement

Postby RedSonja » Wed Feb 06, 2008 6:40 am

Ooh yes, I had that once. I think it was a spot where there is no fat (nice to know there is one) and I got straight into a blood vessel. Gosh, that burned. But it was only once in - what? 3 years.
Bibo ergo sum
User avatar
RedSonja
Family Elder
 
Posts: 110
Joined: Fri Nov 23, 2007 4:00 pm
Location: South Germany

mapping

Postby notasperfectasyou » Wed Feb 13, 2008 8:19 pm

Lori,
Kim and I have a spreadsheet we use and we map coordinates of her shot sites and we track good ones and bad ones. I have a much more desciptive explanation in a different thread. But, yes, we've had bad sites that really ouched. I try to avoid anything that looks blue, green or red. Ideally I go for lighter colored areas, but I still hit the ouch and occasional bleeder. But, I'm improving by tracking the sites I can see trends in good shots and bad ones.
Ken
User avatar
notasperfectasyou
Family Elder
 
Posts: 774
Joined: Thu Feb 09, 2006 4:00 pm
Location: Northern Virginia

Postby cheerleader » Thu Feb 14, 2008 7:51 am

OK, Ken-
I nominate you as ThisisMs' #1 Valentine!
A spreadsheet with injection sites...you are way cool.
Kim's a lucky gal, and you're a good team.

My husband "lets me" inject his arms, since it's too difficult for him to reach.
I've given him some sore spots, usually because I've removed the
needle before the copax is completely dispersed. This leaves a red raised bubble on the surface of his skin.
He usually pinches an inch of skin between his fingers, to keep the injection in the dermis, and away from major veins, and counts to ten after the red indicator shows up....that seems to help.
best,
AC
Husband dx RRMS 3/07
dx dual jugular vein stenosis (CCSVI) 4/09
http://ccsviinms.blogspot.com
User avatar
cheerleader
Family Elder
 
Posts: 5042
Joined: Mon Sep 10, 2007 3:00 pm
Location: southern California

thank you

Postby notasperfectasyou » Thu Feb 14, 2008 8:30 am

Thank you!

Happy Valentine's Day!

Today I brought roses for all the gals in the office and last night I gave each of our son's a dozen roses for them to give to their Mom. So I'm swimming in appreciation.

Does your husband have the stinging pain post shot? Kim and I have figured out a way to mitigate it. Ken
User avatar
notasperfectasyou
Family Elder
 
Posts: 774
Joined: Thu Feb 09, 2006 4:00 pm
Location: Northern Virginia

Postby cheerleader » Thu Feb 14, 2008 12:12 pm

Lori...
hope you haven't had a repeat of the "through the roof" injection pain! Glad to hear you're 5 years on Copax and doing well.

Ken...
Hubby's been fine with injections. No stinging, bad reactions, lumps or bumps. The only time he's been hurt is when I took the needle out of his arm too soon... :oops:

We've got his one year MRI and neuro apt. coming up in the next couple of weeks. We think Copax has helped him. No new disabilities or flares in the last year, so we're feeling pretty good about his regimen. We're still newbies to this whole wonderful disease. We're off to lunch at our favorite outdoor Mexican restaurant (gotta love LA winters!) to celebrate a good year and our 25 year Valentine status.

Best,
AC
Husband dx RRMS 3/07
dx dual jugular vein stenosis (CCSVI) 4/09
http://ccsviinms.blogspot.com
User avatar
cheerleader
Family Elder
 
Posts: 5042
Joined: Mon Sep 10, 2007 3:00 pm
Location: southern California

Postby MattB » Wed Mar 05, 2008 7:27 pm

I don't have any fat on my body. Should I be worried when I start injecting?
User avatar
MattB
Family Elder
 
Posts: 140
Joined: Tue Sep 25, 2007 3:00 pm
Location: East Coast USA

Postby Wonderfulworld » Sun Mar 16, 2008 9:10 am

None at all?!!
8O

Well, I think you probably do have some fatty areas....the Copaxone nurse will hellp you identify which areas are ok to do.

I just posted a msg about running out of injection sites. I have always been very "body conscious" and was very lean until a year ago. I had nearly run out of viable injection sites due to lipoatrophy (but this is very unlikely to happen you as a man, as lipoatrophy seems to mainly effect women for some reason). I put on a stone during my pregnancy over and above the baby weight, when I was off Copaxone and it has increased the number of sites I can inject into.

So, funnily enough for me what would have been a real horror to put on a stone in weight, actually has a positive outcome!

But don't worry about the injection sites until you see the Copaxone nurse, they will be able to help you to identify what areas are good for injections.
Wonderfulworld
Family Elder
 
Posts: 773
Joined: Sun Aug 27, 2006 3:00 pm
Location: Ireland

Postby MattB » Thu Mar 20, 2008 9:39 am

My nurse came today and I got my first shot. I gave to it myself in my stomach because that was the area I was most nervous about. I'm not so worried now as I know how to adjust the depth the needle goes in(with the autoinject). I'm very lean as I've continued running and have a runner's physique.

The injection stung like a bee sting, as many have said, and it has mostly gone away but there is a small bump there which you can feel but not see.
User avatar
MattB
Family Elder
 
Posts: 140
Joined: Tue Sep 25, 2007 3:00 pm
Location: East Coast USA

Postby MattB » Fri Mar 21, 2008 12:28 pm

Injection #2 on my back stung for a bit but I can't even tell where I got it now. All my worry for nothing!

I found out today that if you have MS you can't join the Peace Corps without 10 relapse free years.
User avatar
MattB
Family Elder
 
Posts: 140
Joined: Tue Sep 25, 2007 3:00 pm
Location: East Coast USA

Postby Wonderfulworld » Fri Mar 21, 2008 2:44 pm

Hey Matt
delighted to hear your first two injections have gone well.
The variable needle does work well.
When I was very slim I used a 4 on my legs, 6 on stomach and it worked great being able to vary it depending on the level of subcutaneous fat.
Hope the injections continue to go well!
Wonderfulworld
Family Elder
 
Posts: 773
Joined: Sun Aug 27, 2006 3:00 pm
Location: Ireland

Postby MattB » Fri Mar 21, 2008 7:56 pm

Wonderfulworld wrote:Hey Matt
delighted to hear your first two injections have gone well.
The variable needle does work well.
When I was very slim I used a 4 on my legs, 6 on stomach and it worked great being able to vary it depending on the level of subcutaneous fat.
Hope the injections continue to go well!


It stung a little more and I can still feel it a little(if I massage around) on my stomach. I did both my back and stomach with the 6. What do you suggest for the next time I do my stomach?
User avatar
MattB
Family Elder
 
Posts: 140
Joined: Tue Sep 25, 2007 3:00 pm
Location: East Coast USA

Postby Wonderfulworld » Sat Mar 22, 2008 3:17 pm

I think you'll have to play around with the length to get the optimal comfort for you - you will know what feels the best. Too deep and you really will feel it 8O and too shallow and it stings and goes all red and puffy like a huge hive. I used to mark the depth I'd used on the injection-sites chart I made so that I knew when I was returning to a site what worked best the last time.

Unfortunately I don't think any needle length will stop you feeling lumps and bumps occasionally though for some time after the injection(wish it did though!) I think they just form anyway and then go away over time.

Don't you wish we could just take a little tablet? :roll: Every time I think that I try to remind myself there are lots of people who can't afford this medication and we are lucky to have it....but a tablet version would be lovely!!
Wonderfulworld
Family Elder
 
Posts: 773
Joined: Sun Aug 27, 2006 3:00 pm
Location: Ireland


Return to Copaxone

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service